Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 124, NWS St. Louis, MO

June 10, 2009Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2009, 12:22 AM CDT for Moniteau County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2009, 12:22 AM CDT (05:22 UTC)
Expired
Jun 10, 2009, 1:15 AM CDT
In force
53 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1799 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 100522
SVRLSX
MOC135-100615-
/O.NEW.KLSX.SV.W.0124.090610T0522Z-090610T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONITEAU COUNTY IN CENTRAL MISSOURI...

* UNTIL 115 AM CDT

* AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF BUNCETON...OR 7 MILES NORTHWEST OF TIPTON...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIPTON...CALIFORNIA...CLARKSBURG...MCGIRK...JAMESTOWN...LATHAM AND
  KLIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 9284 3869 9265 3869 9263 3883 9255
      3877 9241 3850 9247 3859 9284 3867 9285
TIME...MOT...LOC 0522Z 282DEG 19KT 3872 9286

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 100551
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 AM CDT WED JUN 10 2009

MOC135-100615-
/O.CON.KLSX.SV.W.0124.000000T0000Z-090610T0615Z/
MONITEAU MO-
1251 AM CDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EASTERN MONITEAU COUNTY...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KLIEVER...OR NEAR CALIFORNIA...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALIFORNIA...JAMESTOWN...MCGIRK AND KLIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3852 9247 3858 9263 3861 9268 3869 9265
      3869 9263 3883 9255 3877 9241
TIME...MOT...LOC 0551Z 275DEG 26KT 3870 9257

$$

GLASS
000 
WWUS53 KLSX 100614
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 AM CDT WED JUN 10 2009

MOC135-100624-
/O.EXP.KLSX.SV.W.0124.000000T0000Z-090610T0615Z/
MONITEAU MO-
114 AM CDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONITEAU COUNTY WILL
EXPIRE AT 115 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3852 9247 3858 9263 3861 9268 3869 9265
      3869 9263 3883 9255 3877 9241
TIME...MOT...LOC 0614Z 275DEG 26KT 3869 9236

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:03 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 10, 12:03 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 AM CDT WED JUN 10 2009

.DISCUSSION...
/402 PM CDT TUE JUN 9 2009/

WILL ATTEMPT TO KEEP THIS FAIRLY BRIEF. STORMS TRAVELLING ESE NEAR
THE WARM FRONT OVER SOUTHERN MISSOURI WILL POSE A SEVERE WEATHER
THREAT INTO THE EARLY EVENING OVER THE SOUTHERN COUNTIES IN OUR
CWA. SUPERCELLS WITH A TORNADO THREAT WILL PERSIST IN THE FAR S
FOR THE NEXT HOUR OR TWO...BUT IT CERTAINLY APPEARS THAT THREAT
WILL TRANSITION FAIRLY QUICKLY TO LARGE HAIL AND DAMAGING WINDS
ASSOCIATED WITH LINE THAT IS GETTING ITS ACT TOGETHER OVER THE
OZARKS. OUR CURRENT THINKING IS THAT AS THIS ACTIVITY EXITS OUR
CWA...WAA ASSOCIATED WITH LO LVL JET WILL REINITIATE CONVECTION
SOMEWHERE OVER WESTERN MISSOURI LATER THIS EVENING...WITH THIS ACTIVITY
TRACKING EWD OVERNIGHT. TODAYS CONVECTION HAS PUSHED WARM
FRONT/BAROCLINICITY S MUCH MORE THAN INDICATED BY PROGS...SO BLV
GENESIS REGION FOR THIS SECOND ROUND OF ELEVATED CONVECTION WILL
BE FURTHER S THAN INDICATED BY THE WRF/NAM...SOMEWHERE NEAR KANSAS
CITY. THESE OVERNIGHT STORMS SHOULD BE VERY EFFECTIVE RAIN
PRODUCERS AS PWATS ARE PROGGED TO BE PUSHING 2.0 INCHES...AND
TRAINING IS CERTAINLY POSSIBLE WITH THE STORM TRACK REMAINING
ANCHORED DUE TO ZONAL FLOW. HAVE ISSUED FFA FOR MOST AREAS ALONG
AND N OF MISSOURI RIVER...INCLUDING ADJACENT AREAS OF IL FROM STL NWD.
IN ADDITION...THINK THERE WILL CERTAINLY BE A SEVERE WEATHER
THREAT WITH THIS ELEVATED CONVECTION...PRIMARILY IN THE FORM OF
LARGE HAIL AND DAMAGING WINDS.

CONTINUED HIGH POPS INTO WED MORNING...THEN GRADUALLY TAPERED
PRECIP CHANCES FROM N TO S IN THE WED AFTERNOON-THU TIME FRAME.
DID ATTEMPT TO DRY IT OUT A BIT FRI...BUT WITH FRONT LIFTING BACK
AND TAKING UP RESIDENCE OVER BI-STATE REGION A CHANCE OF TSRA WILL
LINGER OVER AREA SAT-TUE.

TRUETT

&&

.AVIATION...
/1148 PM CDT TUE JUN 9 2009/
FOR THE 06Z TAFS...AREAS OF CONVECTION EXTENDING FROM WEST CENTRAL
ILLINOIS THROUGH CENTRAL MO AND SOUTHWEST INTO NORTHWEST ARKANSAS
CONTINUES TO MOVE IN ADVANCE OF UPPER LEVEL S/W NOTED ON 5H. THIS
ACTIVITY WILL BE EXITING CENTRAL MISSOURI BY 0700 UTC AND WILL BE
EXITING EASTERN MO AROUND 09 UTC. WILL KEEP LOW CLOUDS OVER PARTS
OF NORTHEAST MO..WEST CENTRAL IL THROUGH 13 - 14 UTC. PATCHY LOW
CLOUDS CAN BE EXPECTED OVER STL..SUS TAFS THROUGH 13 UTC. SURFACE
FRONTAL BOUNDARY FROM SOUTH CENTRAL KS THROUGH EAST CENTRAL
MO..SOUTH CENTRAL ILLINOIS EXPECTED TO MOVE LITTLE DURING FORECAST
PERIOD. SECOND UPPER LEVEL WAVE EXPECTED TO MOVE OVER MISSOURI
DURING EARLY TO MID AFTERNOON BRINGING A SECOND WAVE OF SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON OVER PARTS OF CENTRAL THROUGH
EAST CENTRAL MO. EXPECTED CONVECTION TO WEAKEN OVER THIS AREA OVER
AFTER 0000 UTC. STILL A LITTLE MESSY FORECAST DURING THE NEXT 24
HOURS.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-KNOX-LEWIS-
     LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
     SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ADAMS IL-BROWN IL-
     CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
     MONROE IL-PIKE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jun 9, 8:37 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT TUE JUN 9 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
837 PM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...OVERNIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRIMARILY ALONG
AND NORTH OF THE MISSOURI RIVER IN MISSOURI AND ALONG AND NORTH OF
INTERSTATE 70 IN ILLINOIS. LARGE HAIL WILL BE THE MAIN THREAT.

WIDESPREAD HEAVY RAIN IS EXPECTED OVERNIGHT...AND AS A RESULT A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE REGION ALONG AND
NORTH OF THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE REGION ON WEDNESDAY AND WEDNESDAY NIGHT.

THUNDERSTORMS WILL REMAIN IN THE FORECAST ON THURSDAY...PRIMARILY
IN SOUTHERN SECTIONS OF THE AREA. DRY WEATHER IS EXPECTED BY
FRIDAY...BUT THUNDERSTORMS RETURN TO THE FORECAST FOR
SATURDAY...AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY AND HAIL REPORTS AND RAINFALL AMOUNTS
GREATER THAN ONE INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Special weather statement, Jun 9, 6:35 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT TUE JUN 9 2009

MOZ084-085-099-100015-
IRON MO-MADISON MO-REYNOLDS MO-
635 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ADVISORY FOR IRON...SOUTHWESTERN MADISON AND
EASTERN REYNOLDS COUNTIES UNTIL 715 PM CDT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANNAPOLIS...OR 12 MILES NORTH OF PIEDMONT...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANNAPOLIS...SACO...
SABULA...VULCAN AND DES ARC.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TILLY
Local storm report, Jun 9, 11:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CDT TUE JUN 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      ELLINGTON               37.24N  90.97W
06/09/2009                   REYNOLDS           MO   DEPT OF HIGHWAYS

            ROUTE F HAS BEEN CLOSED WEST OF HIGHWAY 106 DUE TO
            FLASH FLOODING ON UNKNOWN CREEK.

&&

EVENT NUMBER LSX0902299

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:48 PM CDTFlash Flood WarningLSXIron, Madison6 hr
Jun 9, 11:32 PM CDTAreal Flood AdvisoryLSXMarion, Monroe, Ralls, Shelby6 hr
Jun 9, 11:38 PM CDTAreal Flood WarningLSXReynolds6 hr
Jun 10, 12:23 AM CDTRiver Flood WarningLSXReynolds9 hr
Jun 10, 4:04 PM CDTFlash Flood WatchLSXCrawford, Iron, Madison, Reynolds, Saint Francois, Washington12 hr
Jun 10, 6:51 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.